MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil could not be detached.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic artery.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Ancillary devices include an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient underwent a repeated operation to complete the treatment.The instant detacher was not used.Many attempts were made to detach the coil using the manual method.Prior to coil non-detachment, no issues were encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient was not harmed and the operation was completed.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a sealed tyvek biohazard pouch and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The pusher break indicator was found unbroken.No evidence of detachment attempts using an instant detacher or by manual method were found at these location.No damages were found with the remaining pusher.The coin was found still within the lumen stop.The shield coil was found stretched.The implant coil was found still attached to the pusher.The implant coil was found stretched and broken with the polypropylene filament broken.Testing/analysis - an in-house instant detacher was used to detach the implant.The implant detached on the first attempt; however, the shield coil and implant coil were found entangled and prevented the implant from fully separating.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant still attached; however, the cause could not be determined.Customer reported not using an instant detacher and used the manual detachment method instead.However, the break indicator (and entire pusher) was found unbroken, and therefore, no evidence of manual detachment attempts was found.In addition, an in-house instant detacher was used to successfully detach the device on the first attempt with no issues.However, during in-house detachment testing, the shield coil was found to be entangle with the proximal implant coil, leading to the implant coil not fully detaching.In addition, the implant was found stretched/broken.Possible causes for shield coil/implant coil stretching include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20199602
Report Number9612164-2024-04173
Device Sequence Number15121854
Product Code KRD
UDI-Device Identifier00763000313821
UDI-Public00763000313821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot Number226915256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/20/2024
10/10/2024
11/20/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/07/2024
10/31/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale